Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 16, 1997, 3:36 AM EST for Hamilton County, Suwannee County, Florida. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 1997, 3:36 AM EST (08:36 UTC)
- Expired
- Jan 16, 1997, 4:45 AM EST
- In force
- 69 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Hamilton County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 160838 SVRJAX FLC047-121-160945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 336 AM EST THU JAN 16 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 AM EST FOR PERSONS IN THE FOLLOWING LOCATIONSS... IN NORTH FLORIDA ...HAMILTON COUNTY...SUWANNEE COUNTY AT 335 PM EDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PUSHING RAPIDLY EAST AT 40 MPH ACROSS NORTH FLORIDA. THE STORMS WILL MOVE TO NEAR JASPER AND LIVE OAK BY 4 AM AND TO NEAR WHITE SPRINGS TO EAST OF BRANFORD BY 430 AM. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG AND DAMAGING WINDS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. PP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 16, 2:11 AM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jan 16, 2:11 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 AM EST THU JAN 16 1997 WSR 88D FROM TLH SHOWNG BOW ECHO JUST WEST OF TLH MOVG EAST AT 40 TO 50 KTS. AT PRESENT RATE WILL MOVE INTO WEST PART OF CWA BY 09Z AND EAST PART BY 11-12Z. BOW MAY BEGIN TO WEAKEN AS IT HEADS INTO ENVIRONMENT LESS FAVORABLE FOR SEVERE WX. MODELS SHOW LOW LEVEL 60 KT JET RACES NE TOWARDS CAROLINAS WITH 40 KT JET ACROSS S GA. APPEARS BEST CHC FOR SVR WX WILL BE WEST PART OF CWA. WILL RAISE POPS FOR EARLY FIRST PERIOD WITH APPROACH OF SQUALL/BOW ECHOE. WILL MOVE FIRST COLD FRONT INTO CWA 16-18Z TODAY AND ARCTIC FRONT 06-09Z TONIGHT. TEMPS SHOULD RECOVER TODAY BUT DROP LIKE A ROCK TONIGHT AFTER SECOND FRONT MOVES IN. PRELIM SSI TB 065/028 047/027 08600 JAX TB 067/028 048/026 08600 GNV TB 068/029 049/027 08600 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:33 AM EST | Severe Thunderstorm Warning | JAX | Columbia | 57 min |
| Jan 16, 6:10 AM EST | Tornado Warning | JAX | Clay, Saint Johns | 65 min |
| Jan 16, 6:23 AM EST | Severe Thunderstorm Warning | JAX | Duval | 67 min |
| Jan 16, 6:53 AM EST | Tornado Warning | JAX | Putnam | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.